Neutropenia is a well-known dose-limiting toxicity associated with lenalidomide plus dexamethasone treatment in patients with multiple myeloma; however, little is known about its management and associated outcomes in the real world setting. The present prospective, multicenter, observational study evaluated the incidence, management, and outcomes of grade 3/4 neutropenia in patients with relapsed or relapsed/refractory multiple myeloma who initiated treatment with lenalidomide plus dexamethasone. Of 198 patients, 62 (31%, 95% CI: 25, 38) experienced grade 3/4 neutropenia, and half of these patients experienced 3 or more events during the 12-month observational period. Grade 3/4 neutropenia occurred throughout lenalidomide treatment, with a median time to first event of 8.8 weeks (Q1, Q3: 5.9, 17.3). In a multivariate analysis, diagnosis of relapsed and refractory disease was associated with grade 3/4 neutropenia. Lenalidomide exposure reduction, use of G-CSF, unplanned hospitalization, and outpatient clinic visits were more common in patients who experienced grade 3/4 neutropenia than in those who did not. In conclusion, grade 3/4 neutropenia is a common toxicity and patients are at continued risk throughout treatment with lenalidomide and dexamethasone. Further efforts should be made to improve the recommendations for neutropenia management in this population. Am. J. Hematol. 91:806-811, 2016. © 2016 Wiley Periodicals, Inc.
© 2016 Wiley Periodicals, Inc.